Alert archive / New Mexico / Wind Advisories in 2018
Wind Advisory 46, NWS Albuquerque, NM
NWS Albuquerque, NM issued this wind advisory at Nov 12, 2018, 9:19 AM MST. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Nov 12, 2018, 9:19 AM MST (16:19 UTC)
- Expired
- Nov 12, 2018, 1:30 PM MST
- In force
- 4 hr
- Issued by
- NWS Albuquerque, NM
The text
As transmitted.
235 WWUS75 KABQ 121619 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 919 AM MST Mon Nov 12 2018 NMZ519-122200- /O.NEW.KABQ.WI.Y.0046.181112T1619Z-181112T2200Z/ Middle Rio Grande Valley/Albuquerque Metro Area- 919 AM MST Mon Nov 12 2018 ...WIND ADVISORY IN EFFECT UNTIL 3 PM MST THIS AFTERNOON... The National Weather Service in Albuquerque has issued a Wind Advisory, which is in effect until 3 PM MST this afternoon. * LOCATION...The Middle Rio Grande Valley, including the Albuquerque Metro Area.. * WINDS...East 25 to 35 mph with gusts to around 45 to 50 mph along and east of the Interstate 25 corridor. * TIMING...Winds will taper off by mid to late this afternoon. * VISIBILITY...No visibility restrictions expected. * LOCAL IMPACTS...Take action to secure trash cans, lawn furniture, and other loose or lightweight outdoor objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while travelling. Sudden gusts of wind may cause you to lose control of your vehicle. Extra attention should be given to cross winds. && $$
1 follow-up statement
628 WWUS75 KABQ 122030 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 130 PM MST Mon Nov 12 2018 NMZ519-122130- /O.CAN.KABQ.WI.Y.0046.000000T0000Z-181112T2200Z/ Middle Rio Grande Valley/Albuquerque Metro Area- 130 PM MST Mon Nov 12 2018 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Albuquerque has cancelled the Wind Advisory. Strong east winds experienced this morning have diminished below advisory criteria. However, occasional gusts to around 35 or 40 mph are possible for the rest of this afternoon, especially in the vicinity of snow showers. These winds may be variable in direction. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Nov 12, 5:00 AM MST, 4 hours 19 minutes earlier.
Area forecast discussion, Nov 12, 5:00 AM MST, 4 hours 19 minutes before
Area Forecast Discussion...UPDATED National Weather Service Albuquerque NM 500 AM MST Mon Nov 12 2018 .AVIATION... 12Z TAF CYCLE Gradual improvement in flight categories is expected at TAF sites today as the disturbance that brought IFR conditions and snow to many areas gradually shifts east of the state. A secondary disturbance will drop southward over NW and W central NM this morning, then exit further south late this afternoon, with additional snow in the mountains and along the continental divide. Most of the snow today will favor the Tusas Mountains, Jemez Mountains and Mount Taylor. Mountain obscurations are expected. Drier air will filter over the area from the north and northwest tonight with clearing skies and very cold temperatures. 44 && .PREV DISCUSSION...325 AM MST Mon Nov 12 2018... .SYNOPSIS... A significant early season winter storm pummeled northern and eastern New Mexico with heavy snow, low visibility, slick travel, and very cold temperatures the past 24 hours. Snow will decrease slowly today across eastern New Mexico but continue in the higher terrain of northern New Mexico. Temperatures today and tonight will be some of the coldest on record for the Veteran's Day holiday. A much quieter weather pattern is in store for the remainder of the week with lighter winds and mostly clear skies. Temperatures will warm slowly through the end of the week before the next cold front moves into the region Saturday. && .DISCUSSION... No changes will be made to the existing winter highlights given current radar, satellite, and model trends today. The impressive band of heavy snow that slammed the Interstate 40 corridor Sunday night has exited into the TX panhandle. Light snow continues over much of eastern NM with bitterly cold north winds. A secondary upper level wave is drifting south along the Cont Divide early this morning and will continue to enhance snowfall across the northern and western high terrain through this afternoon. Low level southeasterly upslope flow beneath the upper wave will benefit the Jemez Mts today with additional snowfall of 3 to 6". Meanwhile, expect snow to slowly end through late morning across eastern NM under cloudy skies. High temps today will be 25 to 35 degrees below normal for the entire area. The 12Z KABQ RAOB will likely break the previous record cold 700mb temp of -10.9C for the date. As a result, most of the forecast area will not rise of the freezing mark today. A very dry 1045 mb surface high will build southward into northern NM late tonight and lead to near record cold. For perspective, the low temp forecast of 18F tonight at the Sunport is only two degrees warmer than the coldest reading observed all of last winter. Brrr. Highs on Tuesday will remain cold with strong inversions taking all day to break. These inversions will only strengthen further into Tuesday night under very dry, strong surface high pressure. A slight warming trend will ensue Thursday and Friday followed by yet another strong cold front for the eastern half of the state over the weekend. The latest model guidance is trending toward another upslope precip event for eastern NM as an upper wave dives south from the northern Rockies. Guyer && .FIRE WEATHER... A second shortwave trough will dive southward over north central and west central NM today, while another one shifts east of the area. This will keep snow in the forecast across much of the forecast area during the morning, and through the afternoon from the central mountain chain to the continental divide. High temperatures will bottom out today around 16 to 36 degrees below normal, then portions of NW, N central and E central NM will have near record low temperatures tonight. A ridge of high pressure over the SW US will produce a warming and drying trend Tuesday afternoon through Thursday. Then, a back door cold front and upper level trough will bring cooler temperatures Friday into the weekend. This trough and front will increase humidities with the potential for some light snow showers along and east of the central mountain chain Saturday night. In the wake of today's upper level trough, poor ventilation will become widespread Tuesday through the weekend. 44 && .ABQ WATCHES/WARNINGS/ADVISORIES... Winter Weather Advisory until 11 AM MST this morning for the following zones... NMZ510-516>518-521-522-530-531-536-537. Winter Storm Warning until 11 AM MST this morning for the following zones... NMZ523-532>535. Freeze Warning until 10 AM MST this morning for the following zones... NMZ538. Winter Storm Warning until 6 PM MST this evening for the following zones... NMZ511>515-527>529. &&
Hazardous weather outlook, Nov 12, 4:12 AM MST, 5 hours 7 minutes before
Hazardous Weather Outlook National Weather Service Albuquerque NM 412 AM MST Mon Nov 12 2018 NMZ501>540-131100- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-San Juan Mountains-Jemez Mountains- West Slopes Sangre de Cristo Mountains- Northern Sangre de Cristos above 9500 feet/Red River- Southern Sangre de Cristos above 9500 feet- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Lower Chama River Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains-Estancia Valley- Central Highlands-South Central Highlands-Upper Tularosa Valley- South Central Mountains-Raton Ridge/Johnson Mesa- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- 412 AM MST Mon Nov 12 2018 This hazardous weather outlook is for portions of north and central New Mexico. .DAY ONE...Today and Tonight A potent early season winter storm will slowly exit the region today. Difficult to severe travel conditions, and even a few road closures, have been reported across parts of northern and eastern New Mexico. Snow will end across eastern New Mexico this morning but continue in the higher terrain through this afternoon. The heaviest accumulations of 3 to 6 inches will focus over the Jemez Mountains and southern Sangre de Cristo Mountains. Temperatures will fall to near record cold readings tonight across much of the area. These temperatures will rival some of the coldest observed during all of the last winter season. Wind chill values will be even colder. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday No hazardous weather is expected at this time. However, weather can change very rapidly. Always use the latest forecasts, watches and warning for planning purposes. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report snowfall amounts through the National Weather Service Albuquerque web site at weather.gov/abq or by calling 1.888.386.7637. Guyer
In the hours before
Local storm report, Nov 12, 5:59 AM MST, 3 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
559 AM MST MON NOV 12 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM SNOW 6 NE TAJIQUE 34.83N 106.22W
11/11/2018 M3.5 INCH TORRANCE NM TRAINED SPOTTER
1114 PM SNOW TUCUMCARI 35.17N 103.73W
11/11/2018 M9.0 INCH QUAY NM BROADCAST MEDIA
&&
EVENT NUMBER ABQ201800966
EVENT NUMBER ABQ201800967
44Nearby
Wind Advisories in New Mexico, 2018Every wind advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.